Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 13, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Nov 17, 2014, 3:30 PM MST for 7 counties in Colorado. It took effect at Nov 18, 2014, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 3:30 PM MST (22:30 UTC)
- In effect from
- Nov 18, 2014, 12:00 PM MST
- Expired
- Nov 18, 2014, 5:46 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WWUS75 KBOU 172230 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 330 PM MST MON NOV 17 2014 ...GUSTY WINDS CONTINUING IN THE FOOTHILLS AND BECOMING STRONGER TUESDAY AFTERNOON... .STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER COLORADO THE NEXT FEW DAYS. ON TUESDAY AFTERNOON...THE WINDS ALOFT WILL STRENGTHEN FURTHER PRODUCING AN INCREASE IN WIND SPEEDS THROUGH THE AFTERNOON AND EVENING. AS THE WINDS INCREASE...SOME DAMAGE MAY OCCUR. COZ035-036-180630- /O.NEW.KBOU.HW.A.0013.141118T1900Z-141119T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 330 PM MST MON NOV 17 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * TIMING...HIGH WINDS WILL INCREASE EARLY IN THE AFTERNOON AND CONTINUE THROUGH THE EVENING. WINDS WILL BEGIN DECREASING AFTER MIDNIGHT.| * WINDS...WEST WINDS WILL BLOW AT 25 TO 40 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT ARTICLES AND HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. DRIVERS ALONG NORTH-SOUTH ROADWAYS SUCH AS THE PEAK TO PEAK HIGHWAY SHOULD CONSIDER AVOIDING THESE ROUTES OR DELAYING TRAVEL IF THE HIGH WINDS DEVELOP. && $$
2 follow-up statements
647 WWUS75 KBOU 180503 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1003 PM MST MON NOV 17 2014 ...GUSTY WINDS CONTINUING IN THE FOOTHILLS AND BECOMING STRONGER TUESDAY AFTERNOON... .STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER COLORADO THE NEXT FEW DAYS. ON TUESDAY AFTERNOON...THE WINDS ALOFT WILL STRENGTHEN FURTHER PRODUCING AN INCREASE IN WIND SPEEDS THROUGH THE AFTERNOON AND EVENING. AS THE WINDS INCREASE...SOME DAMAGE MAY OCCUR. COZ035-036-181400- /O.CON.KBOU.HW.A.0013.141118T1900Z-141119T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1003 PM MST MON NOV 17 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * TIMING...WINDS WILL INCREASE IN THE AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BEGIN DECREASING AFTER MIDNIGHT.| * WINDS...WEST WINDS WILL BLOW AT 25 TO 40 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT OBJECTS AND HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. DRIVERS ALONG NORTH-SOUTH ROADWAYS SUCH AS THE PEAK TO PEAK HIGHWAY SHOULD CONSIDER AVOIDING THESE ROUTES OR DELAYING TRAVEL IF THE HIGH WINDS DEVELOP. && $$ GIMMESTAD
709 WWUS75 KBOU 181246 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 546 AM MST TUE NOV 18 2014 ...GUSTY WINDS INCREASING IN THE FOOTHILLS THIS MORNING... .STRONG NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER NORTHERN COLORADO THROUGH TONIGHT ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT. THIS WILL LEAD TO STRONG AND DAMAGING WINDS OVER THE FRONT RANGE FOOTHILLS. COZ035-036-182300- /O.UPG.KBOU.HW.A.0013.141118T1900Z-141119T0600Z/ /O.NEW.KBOU.HW.W.0019.141118T1246Z-141119T0600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 546 AM MST TUE NOV 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BEGIN DECREASING AFTER MIDNIGHT.| * WINDS...WEST WINDS WILL BLOW AT 25 TO 40 MPH WITH GUSTS UP TO 75 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT OBJECTS AND HIGH PROFILE VEHICLES MAY BE AFFECTED BY THE STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Nov 17, 3:09 PM MST, 21 minutes earlier.
Area forecast discussion, Nov 17, 3:09 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 309 PM MST MON NOV 17 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 309 PM MST MON NOV 17 2014 GUSTY WINDS HAVE CONTINUED IN THE MOUNTAINS AND OVER THE FAR NORTHEAST PLAINS ALL AFTERNOON. WINDS ON THE PLAINS SHOULD DECREASE THIS EVENING AS THE PRESSURE GRADIENTS ON THE PLAINS RELAX. MOUNTAIN AREAS WILL CONTINUE TO SEE GUSTY WINDS AS A LEE TROUGH REMAINS IN PLACE ALONG THE FOOTHILLS. THE STRONG NORTHWEST FLOW PATTERN OVER THE STATE WILL BE STAYING IN PLACE OVER THE NEXT 24 HOURS. AN UPPER LEVEL NORTHERLY JET WILL BE MOVING OVER THE STATE TUESDAY AFTERNOON WHICH IS GOING TO RENEW THE THREAT OF STRONG WINDS IN THE FOOTHILLS. AS THE JET ARRIVES...THE VERTICAL WIND SHEAR WILL DIMINISH...SETTING UP AN AMPLIFIED MOUNTAIN WAVE SETUP WITH THE STRONGEST SURFACE WINDS. IT APPEARS THAT THE STRONGEST MOUNTAIN WAVE AND FAVORABLE SHEAR PROFILE WILL BE IN PLACE FROM NOON THROUGH 9 PM. WILL ISSUE A HIGH WIND WATCH FOR THE FOOTHILL ZONES...WHICH IS WHERE THE STRONGEST WINDS HAVE OCCURRED UNDER THIS SYNOPTIC SETUP BEFORE. SINCE THE WINDS WILL BE DRIVEN BY THE AMPLIFIED MOUNTAIN WAVE AND POSSIBLE MEAN STATE CRITICAL LAYER...THEY WILL REMAIN OVER THE FOOTHILLS TERRAIN RATHER THAN SPREADING ONTO THE PLAINS. THUS THE WATCH IS ONLY FOR THE FOOTHILLS. OTHERWISE...TEMPERATURES WILL BE SLIGHTLY WARMER...BUT STILL A LITTLE COOLER THAN NORMAL. WITH THE DRY AIRMASS IN PLACE...THERE WILL NOT BE ANY PRECIPITATION AND SKIES WILL BE NEARLY CLOUD FREE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 309 PM MST MON NOV 17 2014 WE APPEAR TO BE IN A FAVORED NORTHWEST FLOW PATTERN...TO START THE PERIOD WE ARE IN THE NORTHWEST FLOW AND TO END THE PERIOD EARLY NEXT WEEK WE ARE IN THE NORTHWEST FLOW. QUITE A BIT HAPPENS IN BETWEEN. ON WEDNESDAY THERE IS A WEAK RIDGE APPROACHING THE STATE...ON THURSDAY THERE IS A WEAK TROUGH SOUTH OF US...WITH A WEAK WIDGE TO THE NORTH. THEN AN UPPER TROUGH DIVES TO THE DESERT SOUTHWEST ON FRIDAY...WITH ANOTHER ONE CARVING ACROSS THE ROCKIES ON SUNDAY. THESE TWO TROUGHS HELP DEVELOP A BROAD UPPER TROUGH ON MONDAY OVER THE HIGH PLAINS...LEAVING COLORADO BACK IN NORTHWEST FLOW ALOFT. MOIST ZONAL FLOW ON SATURDAY AND COOLER NORTHWEST FLOW SUNDAY WILL BE THE BEST PERIOD FOR MOUNTAIN SNOWS. HAVE RAISED POPS IN THE MOUNTAINS FOR THIS PERIOD. PLAINS SNOWS A QUESTION FOR NEXT SUNDAY AND MONDAY...AS A FAIRLY STRONG COLD FRONT WILL DROP ACROSS EASTERN COLORADO...LEFT LOW POPS AND ISOLATED SNOW SHOWERS IN THE FORECAST FOR THE PLAINS...BUT WITH NORTHWEST FLOW...LEFT MOST OF THE URBAN CORRIDOR INCLUDING DENVER DRY. TEMPERATURES WILL BE SEASONAL THIS WEEK...WITH TEMPERATURES DROPPING SUNDAY AND MONDAY. THE WARMEST DAY MAY BE SATURDAY BEFORE THE FRONT WITH TEMPERATURES IN THE UPPER 40S. BY MONDAY HIGH TEMPERATURES WILL BE NEAR FREEZING. && .AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON) ISSUED AT 309 PM MST MON NOV 17 2014 CEILINGS AND VISIBILITIES WILL REMAIN UNRESTRICTED THROUGH THE NEXT 24 HOURS AS A DRY AIRMASS REMAINS IN PLACE. THE MORE SIGNIFICANT FORECAST CHALLENGE WILL BE WIND DIRECTION AND SPEEDS AT THE DIFFERENT AIRPORT LOCATIONS. KBJC WILL BY GUSTY AND OUT OF THE WEST-NORTHWEST FOR THE BULK OF THE PERIOD. KAPA WILL GO FROM NORTHWESTERLY WINDS THIS AFTERNOON TO SOUTHERLIES OVERNIGHT AS EVENING INVERSIONS FORM AND THE BOUNDARY LAYER DE-COUPLES FROM THE FASTER FLOW ALOFT. WESTERLIES ARE EXPECTED TO PREVAIL AGAIN THROUGH THE DAY TOMORROW. KDEN WILL BE THE MOST CHALLENGING AS THE EASTERLY WINDS THIS AFTERNOON ARE DUE TO AN ANTI-CYCLONIC ROTATION THAT HAS SET UP DOWNWIND FROM THE NORTHERN FRONT RANGE FOOTHILLS. WINDS SHOULD TURN TO DRAINAGE SOUTHERLIES OVERNIGHT. GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH THE DAY TOMORROW...GIVEN THE WARMER TEMPERATURES WILL LEAD TO MORE VERTICAL MIXING OF THE STRONG FLOW ALOFT THAT WILL BE OVER THE REGION. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR COZ035-036. && SHORT TERM...DANKERS LONG TERM...RTG AVIATION...DANKERS
Hazardous weather outlook, Nov 17, 11:00 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1100 AM MST MON NOV 17 2014 COZ030>051-181800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS FOR MUCH OF TODAY. THE WINDS ARE BEING DRIVEN BY STRONG NORTHWEST FLOW ALOFT AND PRESSURE DIFFERENCES BETWEEN NORTHWEST COLORADO AND THE EASTERN PLAINS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ALERT FOR STRONG AND SUDDEN CROSS WINDS. WINDS ON THE PLAINS WILL DIMINISH BY THIS EVENING...BUT CONTINUE OVERNIGHT IN THE MOUNTAINS AND FOOTHILLS. OTHERWISE IT WILL BE DRY AND WARMER TODAY AND TONIGHT...WITH THE WARMEST READINGS IN THE WINDIER AREAS ALONG THE FOOTHILLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG NORTHWEST FLOW PATTERN WILL DOMINATE COLORADO WEATHER THROUGH MID WEEK...BRINGING DRIER WEATHER AND WARMER TEMPERATURES. ON TUESDAY AND WEDNESDAY GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS...WITH SPEEDS UP TO 60 MPH. TEMPERATURES WILL WARM INTO THE 40S ACROSS THE PLAINS. THE UPPER RIDGE OVER THE WESTERN UNITED STATES IS EXPECTED TO BREAK DOWN BY THE END OF THE WEEK...ALLOWING A SERIES OF WEATHER DISTURBANCES TO MOVE ACROSS THE STATE NEXT WEEKEND. MOUNTAIN AREAS WILL SEE A CHANCE OF SNOW OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.